×

zbMATH — the first resource for mathematics

Hölder estimates of solutions of singular parabolic equations with measurable coefficients. (English) Zbl 0836.35029
Let \(\Omega\) be a domain in \(\mathbb{R}^N\), and for \(0 < T < \infty\) set \(\Omega_T \equiv \Omega \times (0,T)\). Consider singular parabolic equations of the type \[ u_t - \bigl( a_{ij} (x,t) |Du |^{p - 2} u_{x_i} \bigr)_{x_j} = 0 \quad \text{in } \Omega_T,\;1 < p < 2,\tag{1} \] where the entries of the matrix \((a_{ij})\) are only measurable and satisfy the ellipticity condition \[ \Lambda^{-1} |\xi |^2 \leq a_{ij} (x,t) \xi_i \xi_j \leq \Lambda |\xi |^2,\;\forall \xi \in \mathbb{R}^N, \quad \text{a.e. } (x,t) \in \Omega_T, \] for some \(\Lambda > 1\). The equation is singular since the modulus of ellipticity blows up at points where \(|Du |= 0\). One result of this paper is that weak solutions \[ u \in C_{\text{loc}} \bigl( 0,T; L^2_{\text{loc}} (\Omega) \bigr) \cap L^p_{\text{loc}} \bigl( 0,T; W^{1,p}_{\text{loc}} (\Omega) \bigr) \cap L^\infty_{\text{loc}} (\Omega_T) \] are locally Hölder continuous in \(\Omega_T\). We introduce a novel iteration technique which we feel is of independent interest.

MSC:
35D10 Regularity of generalized solutions of PDE (MSC2000)
35K65 Degenerate parabolic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] D. G. Aronson & J. Serrin, Local behavior of solutions of quasilinear parabolic equations, Arch. Rational Mech. Anal. 25 (1967), pp. 81-123. · Zbl 0154.12001 · doi:10.1007/BF00281291
[2] Chen Ya-Zhe & E. DiBenedetto, On the local behaviour of solutions of singular parabolic equations, Arch. Rational Mech. Anal. 103 (1988), pp. 319-345. · Zbl 0673.35047 · doi:10.1007/BF00251444
[3] E. DeGiorgi, Sulla differenziabilità e l’analiticità delle estremali degli integrall multipli regolari, Mem. Acc. Sci. Torino, Cl. Se. Fis. Mat. Nat. 3 (3) (1957), pp. 25-43.
[4] E. DiBenedetto, On the local behaviour of solutions of degenerate parabolic equations with measurable coefficients, Ann. Sc. Norm. Sup. Pisa Cp. Sc. Ser. IV, 8 (1986), pp. 487-535. · Zbl 0635.35052
[5] E. DiBenedetto, Topics in Quasilinear Degenerate and Singular Parabolic Equations, Lipschitz Lectures, Inst. Angew. Math., Bonn, Germany (1991).
[6] S. N. Kru?kov, A priori estimates and certain properties of the solutions of elliptic and parabolic equations of second order, Mat. Sbornik 65 (107) (1964), pp. 522-570; Engl. Transl: Amer. Math. Soc. Transl. (2) 68 (1968), pp. 169-220.
[7] O. A. Lady?enskaja, V. A. Solonnikov, & N. N. Ural’tseva, Linear and quasilinear equations of parabolic type, Amer. Math. Soc., Providence (1968).
[8] J. Moser, A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. 17 (1964), pp. 101-134. · Zbl 0149.06902 · doi:10.1002/cpa.3160170106
[9] N. S. Trudinger, Pointwise estimates and quasilinear parabolic equations, Comm. Pure Appl. Math. 21 (1968), pp. 205-226. · Zbl 0159.39303 · doi:10.1002/cpa.3160210302
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.